Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 13, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Sep 10, 2014, 11:07 AM PDT. It took effect at Sep 11, 2014, 7:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2014, 11:07 AM PDT (18:07 UTC)
- In effect from
- Sep 11, 2014, 7:00 AM PDT
- Expired
- Sep 11, 2014, 10:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
959 WWUS76 KPQR 101807 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1107 AM PDT WED SEP 10 2014 ORZ006-WAZ039-110500- /O.NEW.KPQR.WI.Y.0013.140911T1400Z-140912T0500Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...TROUTDALE...CAMAS...WASHOUGAL 1107 AM PDT WED SEP 10 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PDT THURSDAY FOR THE EASTERN SECTIONS OF THE PORTLAND AND VANCOUVER METRO AREAS...AND HIGHER ELEVATIONS SUCH AS THE WEST HILLS OF PORTLAND... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PDT THURSDAY. * WINDS: EAST WINDS 15 TO 30 MPH. GUSTS TO 45 MPH ESPECIALLY IN THE EASTERN SECTIONS OF THE PORTLAND AND VANCOUVER METRO AREAS...AND IN THE HIGHER ELEVATIONS SUCH AS THE WEST HILLS OF PORTLAND. * TIMING: THURSDAY AND THURSDAY EVENING. * LOCATIONS INCLUDE: CAMAS...WASHOUGAL...GRESHAM...TROUTDALE. * IMPACTS: THESE SPEEDS IN COMBINATION WITH THE FACT THAT TREES STILL HAVE A FULL SET OF LEAVES ON THEM COULD LEAD TO SOME TREE DAMAGE AS WELL AS POWER DISRUPTIONS. THESE WINDS WILL LIKELY ALSO CAUSE SOME PROBLEMS FOR HIGHER PROFILE VEHICLES...SUCH AS TRACTOR TRAILER RIGS AND THOSE PULLING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
780 WWUS76 KPQR 110341 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 841 PM PDT WED SEP 10 2014 ORZ006-WAZ039-111200- /O.CON.KPQR.WI.Y.0013.140911T1400Z-140912T0500Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...TROUTDALE...CAMAS...WASHOUGAL 841 PM PDT WED SEP 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PDT THURSDAY FOR THE EASTERN SECTIONS OF THE PORTLAND AND VANCOUVER METRO AREAS...AND HIGHER ELEVATIONS SUCH AS THE WEST HILLS OF PORTLAND... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PDT THURSDAY. * WINDS: EAST WINDS 15 TO 30 MPH. GUSTS TO 45 MPH ESPECIALLY IN THE EASTERN SECTIONS OF THE PORTLAND AND VANCOUVER METRO AREAS...AND IN THE HIGHER ELEVATIONS SUCH AS THE WEST HILLS OF PORTLAND. * TIMING: THURSDAY AND THURSDAY EVENING. * LOCATIONS INCLUDE: CAMAS...WASHOUGAL...GRESHAM...TROUTDALE * IMPACTS: THESE SPEEDS IN COMBINATION WITH THE FACT THAT TREES STILL HAVE A FULL SET OF LEAVES ON THEM COULD LEAD TO SOME TREE DAMAGE AS WELL AS POWER DISRUPTIONS. THESE WINDS WILL LIKELY ALSO CAUSE SOME PROBLEMS FOR HIGHER PROFILE VEHICLES...SUCH AS TRACTOR TRAILER RIGS AND THOSE PULLING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
060 WWUS76 KPQR 111022 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 322 AM PDT THU SEP 11 2014 ORZ006-WAZ039-112300- /O.CON.KPQR.WI.Y.0013.140911T1400Z-140912T0500Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...TROUTDALE...CAMAS...WASHOUGAL 322 AM PDT THU SEP 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM TODAY FOR THE PORTLAND AND VANCOUVER METROPOLITAN AREA... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM TODAY. * WINDS: EAST WINDS 15 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH. * MOST PRONE AREAS FOR WINDS: EASTERN PORTLAND AND VANCOUVER METRO AREAS...AND IN THE HIGHER ELEVATIONS SUCH AS ROCKY BUTTE AND THE WEST HILLS OF PORTLAND. * TIMING OF STRONGEST WINDS: 2 PM TO 7 PM TODAY. * LOCATIONS INCLUDE: CAMAS...WASHOUGAL...GRESHAM...TROUTDALE * IMPACTS: THESE SPEEDS IN COMBINATION WITH THE FACT THAT TREES STILL HAVE A FULL SET OF LEAVES ON THEM COULD LEAD TO SOME TREE DAMAGE AS WELL AS POWER DISRUPTIONS. THESE WINDS WILL LIKELY ALSO CAUSE SOME PROBLEMS FOR HIGHER PROFILE VEHICLES...SUCH AS TRACTOR TRAILER RIGS AND THOSE PULLING TRAILERS. * WILDFIRE IMPACTS: IF A WILDFIRE STARTS...SUCH AS FROM A DOWNED POWER LINE OR OPEN FLAME...THE LOW HUMIDITY AND WARM GUSTY WINDS COULD RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
255 WWUS76 KPQR 111653 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 953 AM PDT THU SEP 11 2014 ORZ006-WAZ039-120500- /O.CON.KPQR.WI.Y.0013.000000T0000Z-140912T0500Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...GRESHAM...TROUTDALE...CAMAS...WASHOUGAL 953 AM PDT THU SEP 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR MUCH OF THE PORTLAND METRO AND GREATER VANCOUVER AREAS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS: EAST WINDS 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. * AREAS MOST PRONE FOR WINDS: MOST OF THE AREA WILL SEE WIND...WITH THE STRONGEST WINDS IN THE EASTERN PORTLAND AND VANCOUVER METRO AREAS...BUT ALSO SOME OF THE HIGHER ELEVATIONS SUCH AS ROCKY BUTTE AND THE WEST HILLS OF PORTLAND...AND IN THE EXPOSED AREAS OF THE TUALATIN VALLEY. * TIMING OF STRONGEST WINDS: THROUGH 7 PM TODAY. * LOCATIONS INCLUDE: CAMAS...WASHOUGAL...GRESHAM...TROUTDALE. * IMPACTS: THESE SPEEDS IN COMBINATION WITH THE FACT THAT TREES STILL HAVE A FULL SET OF LEAVES ON THEM COULD LEAD TO SOME TREE DAMAGE...RESULTING IN SOME PROPERTY DAMAGE AND POWER DISRUPTIONS. THESE WINDS WILL LIKELY ALSO CAUSE SOME PROBLEMS FOR HIGHER PROFILE VEHICLES...SUCH AS TRACTOR TRAILER RIGS AND THOSE PULLING TRAILERS. * WILDFIRE IMPACTS: IF A WILDFIRE STARTS...SUCH AS FROM A DOWNED POWER LINE..AN OPEN FLAME...A CIGARETTE BUTT OR A SPARK...THE LOW HUMIDITY AND WARM GUSTY WINDS COULD RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
594 WWUS76 KPQR 120443 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 943 PM PDT THU SEP 11 2014 ORZ006-WAZ039-120545- /O.EXP.KPQR.WI.Y.0013.000000T0000Z-140912T0500Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...TROUTDALE...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL 943 PM PDT THU SEP 11 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING FOR THE GREATER PORTLAND AND VANCOUVER METRO AREA... EAST TO NORTHEAST WINDS ARE GRADUALLY EASING THIS EVENING ACROSS THE GREATER PORTLAND AND VANCOUVER METRO AREA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PDT THIS EVENING. LOCAL GUSTS 25 TO 35 MPH WILL REMAIN POSSIBLE OVERNIGHT AND INTO FRIDAY MORNING...MAINLY NEAR THE COLUMBIA RIVER GORGE AND IN THE WEST HILLS OF PORTLAND. $$ WEAGLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Sep 10, 9:21 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 10, 9:21 AM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
921 AM PDT WED SEP 10 2014
.SYNOPSIS...ONSHORE FLOW WILL WEAKEN AND TURN TO A MORE NORTHERLY
DRYING FLOW THIS AFTERNOON. THE LOW LEVEL FLOW WILL TURN MORE
STRONGLY OFFSHORE LATER TONIGHT AND ESPECIALLY THURSDAY AND FRIDAY AS
A THERMAL TROUGH BUILDS UP THE COAST IN THE WAKE OF A COOL EARLY FALL
SYSTEM MOVING THROUGH THE NORTHERN ROCKY MOUNTAIN REGION. THE
OFFSHORE FLOW WILL BE STRONG AND WIDESPREAD ACROSS SOUTHWEST
WASHINGTON AND NORTHWEST OREGON FOR EARLY SEPTEMBER...CONTINUING INTO
FRIDAY. THE DRIER AIR MASS WILL LEAD TO COOLER NIGHTTIME TEMPERATURES
THE NEXT FEW DAYS...ESPECIALLY IN WIND SHELTERED AREAS. THE OFFSHORE
FLOW WILL CONTINUE THIS WEEKEND BUT BE WEAKER... ALLOWING
TEMPERATURES TO REACH CLOSE TO 90 DEGREES IN INLAND AREAS. A RETURN
TO ONSHORE FLOW AND COOLER WEATHER WILL LIKE WAIT UNTIL SOMETIME NEXT
WEEK.
&&
.SHORT TERM...LOW CLOUDS IN THE REMAINING ONSHORE FLOW WERE SOLID
ALONG THE NORTH COASTAL FORECAST ZONES AND INLAND ALONG THE COLUMBIA
RIVER INTO NORTH AND EVEN CENTRAL WILLAMETTE ALONG THE CASCADE
FOOTHILLS. THE CLOUDS WILL CLEAR BACK TO THE COAST BY FAIRLY EARLY IN
THE AFTERNOON...AND CLEAR ALONG THE COAST IN THE REMAINDER OF THE
AFTERNOON AS THE LOW LEVEL ONSHORE NORTHWEST FLOW TURNS MORE
NORTHERLY.
THE MODELS THEN CONTINUE TO ADVERTISE A SIGNIFICANT EARLY SEPTEMBER
WIDESPREAD OFFSHORE WIND EVENT BEGINNING LATE TONIGHT OVER THE HIGHER
TERRAIN AND NEAR THE COAST SPREADING TO THE REMAINDER OF THE LOWLANDS
THURSDAY MORNING. THIS EVENT IS BEING DRIVEN BY THE COLDER AIR BEHIND
THE SYSTEM MOVING THROUGH THE NORTHERN ROCKIES TODAY...INDUCING
A SURFACE THERMAL TROUGH BUILDING UP THE COAST TONIGHT...CONTINUING
ALONG THE COAST THURSDAY THROUGH MOST OF FRIDAY. UNLIKE THE RECENT
EAST WIND EVENT LAST WEEK...THIS EVENT HAS MUCH GREATER THERMAL
FORCING...AND WILL LIKELY RESULT IN STRONG WINDS ACROSS THE MOUNTAINS
AND THROUGH THE GORGE...ALONG THE COAST...AND DOWN THE VALLEYS. THE
STRONGEST WINDS WILL BE ACROSS THE MOUNTAIN RIDGES...NEAR THE EAST
END OF THE GORGE AND THE ADJACENT FOOTHILLS AND EAST
PORTLAND/VANCOUVER METRO AREAS...AND UP IN THE WEST HILLS OF
PORTLAND. GRADIENTS THROUGH THE GORGE COULD REACH 7 TO 8 MB. GUSTS IN
THE GORGE COULD REACH 50 TO 60 MPH...AND IN PARTS OF THE
PORTLAND/VANCOUVER METRO AREA UP AROUND 40 MPH. WITH PLENTY OF LEAVES
ON THE TREES...THIS COULD LEAD TO SOME PROBLEMS IN THE
PORTLAND/VANCOUVER METRO AREAS.
THE WIND EVENT WILL CONTINUE THROUGH THURSDAY NIGHT INTO FRIDAY... AS
THE THERMAL TROUGH AND GRADIENT REMAIN STRONG. THE GRADIENT WEAKENS
LATE FRIDAY...BUT WINDS WILL LIKELY CONTINUE FAIRLY STRONG UNTIL LATE
IN THE DAY. TOLLESON
.LONG TERM...OFFSHORE FLOW CONTINUES INTO THE WEEKEND AS THE THERMAL
TROUGH REMAINS NEAR THE COAST...BUT WILL BE WEAKER. ANY SOUTHERLY
FLOW REVERSAL AND BUILDING OF THE MARINE LAYER ALONG THE COAST MAY
WAIT UNTIL SUNDAY NIGHT OR MONDAY. THE TIMING AND TRACK OF AN UPPER
LEVEL TROUGH IS NOT CONSISTENT ON THE VARIOUS MODELS. AT SOME POINT
EARLY NEXT WEEK WE SHOULD START TO SEE SOME MODERATION. THE MODELS
ARE SHOWING A FRONT COMING IN AROUND WEDNESDAY OF NEXT WEEK. TOLLESON
&&
.AVIATION...MOIST LOW LEVEL NORTHWESTERLY FLOW WILL TRANSITION TO A
MUCH DRIER NORTHEASTERLY FLOW PATTERN OVER THE NEXT 24 HOURS. THIS
WILL ALLOW MVFR CONDITIONS ALONG THE COAST AND LOWER COLUMBIA AND
WILLAMETTE RIVER VALLEYS TO GIVE WAY TO VFR CONDITIONS BETWEEN 18Z
AND 20Z TODAY. STRENGTHENING EASTERLY WINDS AND DRIER AIR OVERNIGHT
SHOULD GENERALLY KEEP ALL TAF SITES VFR THROUGH 18Z THURSDAY. EAST
WIND GUSTS OF 30 TO 40 KT WILL BE POSSIBLE AT KTTD THURSDAY.
KPDX AND APPROACHES...MVFR CONDITIONS SHOULD GIVE WAY TO VFR
CONDITIONS AROUND 19Z TODAY. EAST WINDS SHOULD KICK IN ABRUPTLY
BETWEEN 12Z AND 15Z THURSDAY. EXPECT EASTERLY WIND GUSTS OF 25 TO 35
KT TOWARDS MIDDAY THURSDAY. /NEUMAN
&&
.MARINE...THERMAL LOW PRESSURE WILL BUILD UP THE COAST TONIGHT INTO
THURSDAY. THIS SHOULD BRING GUSTY NORTH TO NORTHEAST WINDS OVER THE
WATERS THROUGH FRIDAY MORNING. THESE GUSTIER WINDS WILL LIKELY BEGIN
THIS AFTERNOON ACROSS THE CENTRAL OREGON WATERS...BUT LIKELY HOLD OFF
UNTIL AFTER MIDNIGHT ACROSS THE NORTHERN WATERS.
GIVEN THE FORECAST WIND SPEEDS THURSDAY...IT SEEMS STEEP SQUARE SEAS
OF APPROXIMATELY 7 TO 8 FT AT 6 OR 7 SECONDS WILL DEVELOP ACROSS THE
FAR OUTER WATERS. WILL CONSIDER ISSUING A SMALL CRAFT FOR HAZARDOUS
SEAS FOR THE OUTER WATERS WITH THE AFTERNOON FORECAST PACKAGE FOR
THURSDAY AFTERNOON AND EVENING AS A RESULT.
STRENGTHENING HIGH PRESSURE OVER THE NORTHEAST PACIFIC SHOULD RESULT
IN WINDS AND SEAS EASING CONSIDERABLY OVER THE WEEKEND...POSSIBLY
LASTING WELL INTO NEXT WEEK. /NEUMAN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 AM THURSDAY TO 6 PM PDT FRIDAY FOR
ZONE 602-ZONE 604-ZONE 605-ZONE 607.
RED FLAG WARNING FROM 11 AM THURSDAY TO 2 PM PDT FRIDAY FOR
ZONE 603-ZONE 606-ZONE 608.
WA...RED FLAG WARNING FROM 11 AM THURSDAY TO 6 PM PDT FRIDAY FOR
ZONE 604.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM MIDNIGHT TONIGHT TO 6 AM
PDT FRIDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
CASCADE HEAD OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO 6 AM PDT
FRIDAY FOR COASTAL WATERS FROM CASCADE HEAD OR TO FLORENCE OR
OUT 60 NM.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA AS THE FORECAST AREA.In the hours before
Special weather statement, Sep 10, 9:47 AM PDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 947 AM PDT WED SEP 10 2014 ORZ001>008-010>016-WAZ019>022-039-040-045-046-111400- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY- WESTERN COLUMBIA RIVER GORGE-CENTRAL COLUMBIA RIVER GORGE- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...YACHATS...FLORENCE...VERNONIA...JEWELL... SUNSET SUMMIT...LEES CAMP...TRASK...GRANDE RONDE...BURNT WOODS... TIDEWATER...SWISSHOME...VENETA...ST. HELENS...CLATSKANIE... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM... MCMINNVILLE...WILSONVILLE...STAYTON...DALLAS...EUGENE... SPRINGFIELD...CORVALLIS...ALBANY...SANDY...ESTACADA... SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP... DETROIT...SANTIAM PASS...VIDA...JASPER...LOWELL...COTTAGE GROVE... MCKENZIE PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS... PARKDALE...ODELL...CORBETT...ROOSTER ROCK...MULTNOMAH FALLS... CASCADE LOCKS...HOOD RIVER...COLDWATER RIDGE VISITORS CENTER... MOUNT ST. HELENS...WIND RIVER VALLEY...WILLAPA...FRANCES... ELK MOUNTAIN...RYDERWOOD...RAYMOND...LONG BEACH...OCEAN PARK... NASELLE...CATHLAMET...LONGVIEW...KELSO...CASTLE ROCK... VANCOUVER...BATTLE GROUND...WASHOUGAL...TOUTLE...ARIEL... LAKE MERWIN...YALE LAKE...COUGAR...CARSON...STEVENSON...UNDERWOOD 947 AM PDT WED SEP 10 2014 ...A STRONG EARLY SEPTEMBER EAST WIND EVENT EXPECTED OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON THURSDAY AND FRIDAY... AN UNUSUALLY STRONG AND WIDESPREAD EAST WIND EVENT IS EXPECTED TO TAKE PLACE OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON THURSDAY AND FRIDAY. THE WINDS WILL BEGIN OVER THE HIGHER TERRAIN LATE WEDNESDAY NIGHT...BUT THE BRUNT OF THE WINDS WILL TAKE PLACE THURSDAY...THURSDAY NIGHT...AND A GOOD PART OF FRIDAY. EAST WINDS OF 15 TO 25 MPH WILL BE COMMON OVER MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON THURSDAY INTO FRIDAY. GUSTS 50 TO 60 MPH WILL BE LIKELY IN THE WEST END OF THE COLUMBIA RIVER GORGE. GUSTS TO 40 MPH OR POSSIBLY EVEN HIGHER ARE POSSIBLE ALONG THE FOOTHILLS AND IN THE EASTERN SECTIONS OF THE PORTLAND AND VANCOUVER METRO AREAS...AND IN THE HIGHER ELEVATIONS OF PORTLAND SUCH AS THE WEST HILLS. GUSTS TO 50 MPH ARE POSSIBLE IN THE HIGHER CASCADES...AND 45 MPH IN THE HIGHER ELEVATIONS OF THE COAST RANGE. THESE SPEEDS IN COMBINATION WITH THE FACT THAT TREES STILL HAVE A FULL SET OF LEAVES ON THEM COULD LEAD TO SOME TREE DAMAGE AS WELL AS POWER DISRUPTIONS. THESE WINDS WILL LIKELY ALSO CAUSE SOME PROBLEMS WITH HIGHER PROFILE VEHICLES...SUCH AS TRACTOR TRAILER RIGS AND THOSE PULLING TRAILERS. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:30 AM PDT | Small Craft Advisory for Winds | PQR | 52 hr | |
| Sep 10, 9:12 AM PDT | Red Flag Warning | PQR | 6 days |
Nearby
Wind Advisories in Oregon, 2014Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.